Alert archive / California / High Wind Watches in 2007
High Wind Watch 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Dec 19, 2007, 9:45 PM PST. It took effect at Dec 20, 2007, 3:12 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 9:45 PM PST (05:45 UTC)
- In effect from
- Dec 20, 2007, 3:12 AM PST
- Expired
- Dec 20, 2007, 2:23 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 200545 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 PM PST WED DEC 19 2007 ...VERY STRONG AND GUSTY WINDS POSSIBLE FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THURSDAY NIGHT AND EARLY FRIDAY... .A VIGOROUS UPPER LEVEL TROUGH WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA LATE THURSDAY AND THURSDAY NIGHT. THIS SYSTEM WILL BRING VERY STRONG AND GUSTY WINDS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICA RANGE FOR MUCH OF THURSDAY NIGHT AND INTO FRIDAY MORNING. THE STRONGEST WINDS THURSDAY EVENING SHOULD BE ALONG THE INTERSTATE 5 CORRIDOR OF NORTHWESTERN LOS ANGELES COUNTY WHERE WINDS COULD GUST OVER 60 MPH AT TIMES. IT APPEARS THE WINDS WILL SHIFT FROM NORTHWEST IN THE EVENING TO NORTH TO NORTHEAST AFTER MIDNIGHT. THIS WILL LESSEN THE IMPACT OVER THE INTERSTATE 5 CORRIDOR AND FOCUS THE WINDS IN NORTHEAST TO SOUTHWEST ORIENTED PASSES AND CANYONS SUCH AS SOLEDAD CANYON. WINDS SHOULD DIMINISH BY MID MORNING FRIDAY. CAZ053-054-201200- /O.NEW.KLOX.HW.A.0013.071221T0400Z-071221T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 945 PM PST WED DEC 19 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. VERY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICA RANGE THURSDAY EVENING THEN PERSIST INTO FRIDAY MORNING. NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE THURSDAY EVENING...THEN THE WINDS WILL SHIFT TO NORTH TO NORTHEAST AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING. STRONG GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES OR VEHICLES TOWING TRAILERS. USE CAUTION IF DRIVING THROUGH THE WATCH AREA. STRONG CROSS WINDS CAN BE EXPECTED. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE INTERSTATE 5 IN NORTHWESTERN LOS ANGELES COUNTY...AND HIGHWAY 14 THROUGH SOLEDAD CANYON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SIRARD
3 follow-up statements
000 WWUS76 KLOX 201112 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 312 AM PST THU DEC 20 2007 ...STRONG WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING... ...VERY STRONG AND GUSTY WINDS POSSIBLE FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THURSDAY NIGHT AND EARLY FRIDAY... .AN UPPER LEVEL TROUGH WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA LATER TODAY AND TONIGHT. AHEAD OF THIS SYSTEM FREQUENT SOUTHWEST WIND GUSTS OF 45 MPH WILL OCCUR IN THE ANTELOPE VALLEY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE FOR MUCH OF TONIGHT AND FRIDAY MORNING. THE STRONGEST WINDS THIS EVENING WILL BE ALONG THE INTERSTATE 5 CORRIDOR IN THE MOUNTAINS OF LOS ANGELES COUNTY WHERE WINDS COULD GUST OVER 60 MPH. THE WINDS WILL SHIFT FROM NORTHWEST IN THE EVENING TO NORTH TO NORTHEAST AFTER MIDNIGHT. THIS WILL LESSEN THE IMPACT OVER THE INTERSTATE 5 CORRIDOR AND FOCUS THE WINDS IN NORTHEAST TO SOUTHWEST ORIENTED PASSES AND CANYONS SUCH AS SOLEDAD CANYON. WINDS SHOULD DIMINISH BY MID MORNING FRIDAY. CAZ059-201815- /O.NEW.KLOX.WI.Y.0145.071220T2100Z-071221T0300Z/ ANTELOPE VALLEY- 312 AM PST THU DEC 20 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH AHEAD OF AN APPROACHING TROF. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-201815- /O.EXA.KLOX.HW.A.0013.071221T0400Z-071221T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 312 AM PST THU DEC 20 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. VERY STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP OVER THE SANTA MONICA MOUNTAINS LATER THIS EVENING THEN PERSIST INTO FRIDAY MORNING. NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ053-054-201815- /O.CON.KLOX.HW.A.0013.071221T0400Z-071221T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 312 AM PST THU DEC 20 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. VERY STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE THIS EVENING THEN PERSIST INTO FRIDAY MORNING. NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. STRONG GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES OR VEHICLES TOWING TRAILERS. USE CAUTION IF DRIVING THROUGH THE WATCH AREA. STRONG CROSS WINDS CAN BE EXPECTED. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE INTERSTATE 5 IN NORTHWESTERN LOS ANGELES COUNTY...AND HIGHWAY 14 THROUGH SOLEDAD CANYON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ASR/JM
000 WWUS76 KLOX 201809 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1009 AM PST THU DEC 20 2007 ...STRONG WINDS IN THE ANTELOPE VALLEY TODAY THROUGH THIS EVENING... ...VERY STRONG AND GUSTY WINDS POSSIBLE FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT AND EARLY FRIDAY... .AN UPPER LEVEL TROUGH WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA LATER TODAY AND TONIGHT. AHEAD OF THIS SYSTEM FREQUENT SOUTHWEST WIND GUSTS OF 45 MPH WILL OCCUR IN THE ANTELOPE VALLEY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE FOR MUCH OF TONIGHT AND FRIDAY MORNING. THE STRONGEST WINDS THIS EVENING WILL BE ALONG THE INTERSTATE 5 CORRIDOR IN THE MOUNTAINS OF LOS ANGELES COUNTY WHERE WINDS COULD GUST OVER 60 MPH. THE WINDS WILL SHIFT FROM NORTHWEST IN THE EVENING TO NORTH OVERNIGHT. WITH THIS WIND SHIFT... THE FOCUS OF THE STRONGEST WINDS WILL BE ALONG THE INTERSTATE 5 CORRIDOR LATE TONIGHT THROUGH EARLY FRIDAY MORNING. LATER...WINDS WILL EVENTUALLY SHIFT TO THE NORTHEAST. THIS WILL LESSEN THE IMPACT OVER THE INTERSTATE 5 CORRIDOR AND FOCUS THE WINDS IN NORTHEAST TO SOUTHWEST ORIENTED PASSES AND CANYONS...SUCH AS SOLEDAD CANYON... FRIDAY MORNING. WINDS SHOULD DIMINISH SOME BUT WIND ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF LOS ANGELES AND VENTURA COUNTIES FRIDAY EVENING THROUGH SATURDAY AFTERNOON. CAZ059-202315- /O.EXT.KLOX.WI.Y.0145.071220T1809Z-071221T0600Z/ ANTELOPE VALLEY- 1009 AM PST THU DEC 20 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED THIS MORNING TO 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH AHEAD OF AN APPROACHING TROUGH. THERE WILL BE LOCALLY HIGHER GUSTS TO 55 MPH POSSIBLE THROUGH THIS EVENING...THEN WINDS SHOULD DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-202315- /O.CON.KLOX.HW.A.0013.071221T0400Z-071221T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1009 AM PST THU DEC 20 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH FRIDAY MORNING. VERY STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE THIS EVENING...THEN PERSIST INTO FRIDAY MORNING. NORTHWEST TO NORTH WINDS OF 35 TO 50 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. STRONG GUSTY WINDS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES OR VEHICLES TOWING TRAILERS. USE CAUTION IF DRIVING THROUGH THE WATCH AREA. STRONG CROSS WINDS CAN BE EXPECTED. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE INTERSTATE 5 IN NORTHWESTERN LOS ANGELES COUNTY...AND HIGHWAY 14 THROUGH SOLEDAD CANYON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KAPLAN
000 WWUS76 KLOX 202223 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PST THU DEC 20 2007 ...STRONG AND GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES TONIGHT THROUGH SATURDAY... .A STORM WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA THIS AFTERNOON AND TONIGHT. AHEAD OF THIS SYSTEM FREQUENT SOUTHWEST WIND GUSTS OF 45 MPH WILL OCCUR IN THE ANTELOPE VALLEY. AS THIS SYSTEM MOVES THROUGH THE AREA THIS AFTERNOON AND EVENING...GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES AS WELL AS BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AND THE SANTA MONICA MOUNTAINS. THE STRONGEST WINDS BE THROUGH THE INTERSTATE 5 CORRIDOR LATE TONIGHT THROUGH EARLY FRIDAY MORNING WHERE SUSTAINED WINDS WILL RANGE BETWEEN 35 AND 50 MPH WITH GUSTS OVER 60 MPH LIKELY. GUSTY WINDS ARE ALSO EXPECTED IN THE SANTA CLARITA VALLEY AS WELL AS THE WESTERN SAN FERNANDO VALLEY...HOLLYWOOD HILLS AND WIND PRONE AREAS OF MALIBU AND LEO CARRILLO. LATER FRIDAY...WINDS WILL EVENTUALLY SHIFT TO THE NORTHEAST. THIS WILL LESSEN THE IMPACT OVER THE INTERSTATE 5 CORRIDOR AND FOCUS THE WINDS IN NORTHEAST TO SOUTHWEST ORIENTED PASSES AND CANYONS...SUCH AS SOLEDAD CANYON AND THE VENTURA COUNTY VALLEYS. WIND ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF LOS ANGELES AND VENTURA COUNTIES FRIDAY EVENING THROUGH SATURDAY AFTERNOON. CAZ046-053-054-210430- /O.UPG.KLOX.HW.A.0013.071221T0400Z-071221T1700Z/ /O.NEW.KLOX.HW.W.0017.071221T0400Z-071221T1800Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 223 PM PST THU DEC 20 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE THIS EVENING...THEN PERSIST INTO FRIDAY MORNING. NORTHWEST TO NORTH WINDS OF 35 TO 50 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. STRONG GUSTY WINDS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES OR VEHICLES TOWING TRAILERS. USE CAUTION IF DRIVING THROUGH THE WATCH AREA. STRONG CROSS WINDS CAN BE EXPECTED. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE INTERSTATE 5 IN NORTHWESTERN LOS ANGELES COUNTY...AND HIGHWAY 14 THROUGH SOLEDAD CANYON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ047-088-210430- /O.EXB.KLOX.WI.Y.0145.071221T0400Z-071222T1800Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 223 PM PST THU DEC 20 2007 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST SATURDAY. STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING ACROSS THE SANTA CLARITA VALLEY...WESTERN PORTIONS OF THE SAN FERNANDO VALLEY INCLUDING VAN NUYS AND CHATSWORTH. EXPECT NORTH WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH POSSIBLE...THEN BEGIN TO DIMINISH SOME FRIDAY MORNING. WINDS WILL SHIFT TO THE NORTHEAST BY FRIDAY AFTERNOON AND ADDITIONAL WIND ADVISORIES WILL LIKELY BE NEEDED FRIDAY EVENING THROUGH SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-052-210430- /O.EXB.KLOX.WI.Y.0145.071220T2300Z-071221T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 223 PM PST THU DEC 20 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY. GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP THIS AFTERNOON IN THE WAKE OF THE PASSING COLD FRONT. EXPECT NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE ACROSS PORTIONS OF THE SANTA YNEZ RANGE AND BELOW PASSES AND CANYONS FROM GAVIOTA TO SAN MARCOS PASS. WINDS SHOULD BEGIN TO DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ041-210430- /O.EXB.KLOX.WI.Y.0145.071221T0400Z-071222T1800Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 223 PM PST THU DEC 20 2007 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST SATURDAY. STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING ACROSS THE HOLLYWOOD HILLS TO BELOW THE PASSES AND CANYONS OF MALIBU AND LEO CARRILLO BEACH. EXPECT NORTH WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH POSSIBLE...THEN BEGIN TO DIMINISH SOME FRIDAY MORNING. WINDS WILL SHIFT TO THE NORTHEAST BY FRIDAY AFTERNOON AND ADDITIONAL WIND ADVISORIES WILL LIKELY BE NEEDED FRIDAY EVENING THROUGH SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-210430- /O.CON.KLOX.WI.Y.0145.000000T0000Z-071221T0600Z/ ANTELOPE VALLEY- 223 PM PST THU DEC 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THERE WILL BE LOCALLY HIGHER GUSTS TO 55 MPH POSSIBLE THROUGH THIS EVENING...THEN WINDS SHOULD DIMINISH OVERNIGHT. $$ KAPLAN/WOFFORD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Dec 19, 2:35 PM PST, 7 hours 10 minutes earlier.
Area forecast discussion, Dec 19, 2:35 PM PST, 7 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 235 PM PST WED DEC 19 2007 .SHORT TERM...(TONIGHT-SATURDAY) PLENTY OF LOW LEVEL MOISTURE ACROSS MUCH OF THE AREA S OF POINT CONCEPTION THIS AFTERNOON HAS LEFT SKIES MOSTLY CLOUDY WITH ISOLATED LIGHT SHOWERS OCCURRING ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES. ESPECIALLY ALONG THE FOOTHILLS AND MOUNTAINS OF EASTERN LA COUNTY. SW FLOW WILL CONTINUE ACROSS LA COUNTY THIS EVENING WITH LOW LEVEL MOISTURE CONTINUING TO LINGER OVERNIGHT. NOT EXPECTING ANY PRECIP OVERNIGHT...BUT LOW CLOUDS AND POCKETS OF DENSE FOG COULD DEVELOP WITH THE COPIOUS AMOUNT OF RAINFALL THAT OCCURRED YESTERDAY. SKIES SHOULD REMAIN PARTLY CLOUDY EVERYWHERE ELSE TONIGHT. A WEAKER FRONTAL BOUNDARY COMPARED TO LAST STORM WILL BEGIN TO MOVE INTO SLO COUNTY LATE TONIGHT BRINGING DECENT CHANCE OF PRECIP TO THE AREA BUT LOW RAINFALL TOTALS ARE EXPECTED WITH THIS FAST MOVING SYSTEM. THIS SAME SYSTEM WILL CONTINUE SOUTHWARD AND MOVE INTO SBA COUNTY THURSDAY MORNING...THEN APPROACH VTU/LA COUNTIES BY TOMORROW AFTERNOON. WENT AHEAD AND INCREASED POPS TO CHANCE FROM SLIGHT CHANCE AS WRF HAS SHIFTED UPPER LOW SLIGHTLY FARTHER WEST ON THE 18Z RUN TO BE MORE IN LINE WITH GFS. ALTHOUGH STORM TRACK LOOKS MORE FAVORABLE IN LA/VTU COUNTIES...THE LOWER LEVEL WINDS ARE NOT FAVORABLE FOR MUCH IN THE WAY OF DECENT RAINFALL TOTALS. WINDS WILL STAY OUT OF THE NORTHWEST WITH THIS NEXT SYSTEM. EXPECT UP TO ONE THIRD OF AN INCH OF RAINFALL N OF POINT CONCEPTION...WITH MOST AREAS S OF POINT CONCEPTION RECEIVING NEAR A TENTH OF AN INCH WITH LOCALLY HIGHER AMOUNTS TO A QUARTER OF AN INCH POSSIBLE. NOT ANTICIPATING ANY FLASH FLOOD WATCHES FOR THE BURN AREAS WITH THIS NEXT SYSTEM. AS THIS FRONT MOVES THROUGH THE AREA...STRONG NORTHERLY WINDS WILL BEGIN TO DEVELOP ACROSS THE LOCAL MOUNTAINS. THERE WILL BE SOME CONCERN WITH ROAD CONDITIONS ACROSS THE I-5 CORRIDOR AS VERY GUSTY WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. ON TOP OF THAT...NORTHERLY FLOW WILL CAUSE CLOUDS TO PILE UP AGAINST THE NORTHERN SLOPES OF SLO/SBA/VTU AND WESTERN LA COUNTY MOUNTAINS. WITH TEMPS FALLING RAPIDLY IN THE WAKE OF THE FRONT...SNOW LEVELS SHOULD DROP TO NEAR 4000 FT WITH LOCAL BLOWING SNOW POSSIBLE ACROSS THE I-5 CORRIDOR THURSDAY NIGHT INTO EARLY FRIDAY MORNING. FROST ADVISORIES WILL LIKELY BE NEEDED FOR THE CENTRAL COAST THURSDAY AND FRIDAY NIGHTS AS LOWS WILL REACH FREEZING OR JUST BELOW. TEMPS WILL REMAIN COLD ACROSS THE MOUNTAIN AND INTERIOR SECTIONS THROUGH FRIDAY WITH TEMPS IN THE 50S AND 60S ACROSS THE VALLEYS AND COASTAL AREAS. WINDS WILL BEGIN TO SHIFT OFFSHORE BY FRIDAY AND AFFECT THE MOUNTAINS AND VALLEYS OF LA/VTU COUNTIES WITH NEAR ADVISORY LEVEL WINDS POSSIBLE THROUGH SAT MORNING. TEMPS WILL BUMP UP SLIGHTLY ACROSS THE VALLEYS AND COASTAL AREAS FRIDAY AND SAT...BUT SHOULD REMAIN IN THE MID 60S. .LONG TERM... GFS AND ECMWF ARE IN DECENT AGREEMENT EARLY AS WEAK UPPER RIDGE BUILDS ACROSS THE AREA. WEAK OFFSHORE GRADIENTS WILL CONTINUE THROUGH SUNDAY AS TEMPS SHOULD WARM A FEW DEGREES IN TO THE LOWER 70S ACROSS THE LA/VTU COUNTY VALLEYS. THE MODELS BEGIN TO MOVE OUT OF PHASE AS GFS NOW SHOWS WEAK RIDGE DEVELOPING OVER THE AREA WHILE EURO DEVELOPS A CUT-OFF LOW OVER SO CAL. WITH MODELS THIS FAR APART...WILL CONTINUE WITH PARTLY CLOUDY SKIES AT THIS POINT. && .AVIATION...19/2000Z PLENTY OF RESIDUAL MOISTURE IN THE WAKE OF THE FRONT WILL CAUSE MOSTLY CLOUDY SKIES THROUGH THE DAY. SOME SITES WILL CLEAR THIS EVENING BEFORE LOW CLOUDS REFORM OVERNIGHT. SKIES WILL BE CLOUDY AGAIN ON THURSDAY WITH ANOTHER SLIGHT CHANCE OF SHOWERS. CEILINGS AND AT TIMES THE VISIBILITY WILL BE RATHER CHANGEABLE LEADING TO LITTLE CONFIDENCE IN TEMPORAL CONSISTENCY. KLAX AND KBUR...MOSTLY CLOUDY TODAY...PARTLY CLOUDY THIS EVENING...MOSTLY CLOUDY LATE TONIGHT THROUGH THURSDAY WITH A SLIGHT CHANCE OF SHOWERS BY THURSDAY. CONDITIONS ARE EXPECTED TO BE MOSTLY MVFR THROUGH THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KAPLAN AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 19, 10:01 AM PST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 AM PST WED DEC 19 2007 CAZ034>041-044>047-051>054-059-087-088-201400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1001 AM PST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS THE LOS ANGELES COUNTY MOUNTAINS THIS MORNING...THEN TAPER OFF THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A WEAKER STORM SYSTEM WILL ARRIVE EARLY THURSDAY MORNING OVER AREAS NORTH OF POINT CONCEPTION...AND SPREAD FURTHER SOUTH OVERNIGHT. AN OFFSHORE WIND PATTERN COULD DEVELOP OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:12 AM PST | Wind Advisory | LOX | Los Angeles | 55 hr |
| Dec 20, 2:23 PM PST | High Wind Warning | LOX | 20 hr |
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.